MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7FR X 20CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CV-25703-E
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "specialist refers to performing the guide step which did not pass completely; therefore he decides to remove, at the moment of removing it is evident that the guide is suffering deformation." additional information reports "the guide suffers a stretching makin manipulation impossible".No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Udi#:(b)(4).The customer returned one guide wire and the product lidstock for evaluation.Signs-of-use were observed on the returned guide wire.The catheter was not returned.Visual examination revealed the guide wire was unraveled from the proximal weld and was kinked/distorted in several locations along the body.The broken proximal core wire was protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.The exposed distal core wire tip is tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.Visual inspection of the catheter could not be performed as it was not returned for evaluation.The major kink in the guide wire body was measured at 60mm and 465mm from the distal tip.The broken core wire measured 600mm in length, which is within the specification of 596-604 mm per guide wire product drawing therefore no pieces of the core wire appear to be missing.The outer diameter (od) of the guide wire measured 0.793 mm which is within the od specification of 0.788-0.826 mm per guide wire product drawing.Dimensional inspection of the catheter could not be performed as it was not returned for evaluation.Functional inspection of the guide wire could not be performed due to the condition of the returned sample.Functional inspection of the catheter could not be performed as it was not returned for evaluation.A manual tug test confirmed that the distal weld was intact.A device history record review was performed with no relevant findings.The report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the proximal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7FR X 20CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19352996
Report Number3006425876-2024-00491
Device Sequence Number17950098
Product Code FOZ
UDI-Device Identifier10801902029390
UDI-Public10801902029390
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2025
Device Catalogue NumberCV-25703-E
Device Lot Number71F23C1756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown